What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 1:18 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 18, 1:18 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
218 PM EDT Fri Jun 18 2021
.SYNOPSIS...
A frontal boundary will push south across the region this
afternoon and stall out along the Ohio River tonight into
Saturday. This will lead to an increasing chance of showers an
thunderstorms later this afternoon into tonight, with a chance
of thunderstorms then continuing through the day on Saturday.
Severe thunderstorms will be possible later this afternoon and
evening, along with the potential for heavy rainfall into the
overnight hours.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
First round of showers and storms is starting to exit the
region. Winds will pick up and be gusty this afternoon and
evening. Temperatures will start to recover quickly and have
heat index values in the upper 90s across western portions of
the region where there is the special weather statement. Already
starting to see storm development across Indiana and northern
Ohio. Thunderstorms will start to fill in across northern
portions of the region by the end of the near term. Severe
threat will be present with damaging winds, potential for large
hail, and tornadoes as well.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The main area of thunderstorms will continue to sag south
through the evening hours. As the flow becomes more parallel to
the boundary/line of storms, it does look like the potential
exists for some training storms to persist into the overnight
hours. There is quite a bit of uncertainty as to exactly where
this will occur, but if it does, the possibility will exist for
an extended period of heavier rainfall somewhere west to east
across our area, with several of the individual CAMs cranking
out some fairly impressive rainfall amounts across various
locations in our fa along and to the north of the Ohio River. As
a result, decided to go with a FFA for at least portions of our
area. For now, will center in on the most favored locations for
heavy rain based on the HREF, generally running it for areas
along and north of the Ohio River and along and south of I-70.
Expect to see a decreasing trend through later Saturday morning
as the low level jet begins to weaken. However, it looks like we
will see some destabilization again through the afternoon hours
as temperatures rebound into the mid to upper 80s for afternoon
highs. This combined with some additional mid level energy
moving across the southern Great Lakes, will lead to additional
chances for showers and thunderstorms. With some continued
better deep layer shear, a few strong to severe storms will be
possible again Saturday afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
On Saturday evening, a continued feed of low-level theta-e advection
will be angling itself into the ILN forecast area from the
southwest. Active convection may have already developed by 00Z, and
there is some potential for convection to continue into Saturday
night, with at least some elevated instability remaining replenished
through the night. These chances will diminish as the night goes on.
With a general weakness in forcing expected on Sunday, PoPs will be
lowered to slight chance by Sunday morning and through the day. The
air mass will still be warm and humid, and uncapped or weakly
capped. Thus, at least some low-end isolated storm threat will
continue into Sunday -- with highs in the upper 80s.
Monday is expected to be another active weather day, as a deep and
expansive mid-level trough moves east across the country, and a very
well-defined cold front plows into the Great Lakes and Ohio Valley
from the northwest. There are still some fairly large differences
between GFS/ECMWF solutions with regards to this system. The GFS
seems to be faster and more energetic, while the ECMWF/CMC are
slower and feature a little less shear. Nonetheless, with potent
boundary layer southwesterly flow ahead of the front, temperatures
are likely to climb into the 90s for areas that remain ahead of the
front through the diurnal cycle. This may well include the
southeastern ILN forecast area, and max temps were bumped up a
couple degrees from the blend for this area (Portsmouth OH etc).
With dewpoints well into the 60s (and maybe near 70) there is no
question that from an instability and forcing standpoint, Monday
will have to be watched for another potential round of severe
weather. This is still out on Day 4, so confidence in specifics is
not overly high as of yet. Depending on frontal timing, some chance
for showers/storms may persist into early Tuesday for parts of the
forecast area.
Drier and cooler conditions are expected behind the front for
Tuesday, with flow beginning to switch back around as early as
Wednesday and Thursday, leading to warming temperatures. However,
chances for precipitation will likely not return until beyond the
end of the current forecast period (through Thursday).
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
First round of showers and storms have moved through the TAF
sites. Expect a lull in the precipitation with an increase in
winds and wind gusts. Expect additional showers and storms to
develop late this afternoon and into this evening. A prolonged
shower and thunderstorm event will be possible across some of
the area TAF sites this evening through Saturday morning. Shower
and thunderstorm activity will briefly start to diminish towards
the end of the TAF period, however then MVFR cigs will develop
and move into portions of the region. Additional thunderstorms
are expected later Saturday.
.OUTLOOK...Thunderstorms are possible Saturday through Monday
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for OHZ042-051>055-060>065-070>074-077>082-088.
KY...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for KYZ091>093.
Flash Flood Watch from 6 PM EDT this evening through Saturday
afternoon for KYZ089-090-094>100.
IN...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for INZ050-058-059-066-073>075.
Flash Flood Watch from 6 PM EDT this evening through Saturday
afternoon for INZ080.
&&
SYNOPSIS...JGL
NEAR TERM...Novak
SHORT TERM...JGL
LONG TERM...Hatzos
AVIATION...NovakHazardous weather outlook, Jun 18, 9:40 AM EST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1040 AM EDT Fri Jun 18 2021
OHZ026-034-035-043>046-056-191445-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
1040 AM EDT Fri Jun 18 2021
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
A few strong storms will be possible this morning. Severe weather
will be possible late this afternoon into tonight with damaging wind
the primary threat. A tornado or two will also be possible along with
large hail. Thunderstorms will be capable of producing locally heavy
rainfall, leading to the potential for some flooding concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
INZ066-073>075-KYZ091>093-OHZ070>073-077>082-088-191445-
Franklin IN-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Butler-Warren-
Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
1040 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible late this afternoon into tonight
with damaging wind the primary threat. A few storms will also be
capable of producing large hail. Thunderstorms will be capable of producing
locally heavy rainfall, leading to the potential for some flooding
concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
INZ080-KYZ089-090-094>100-191445-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-
1040 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky and Northern Kentucky.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible this evening into the overnight
hours with damaging wind the primary threat. A few storms may also
produce large hail. Thunderstorms will be capable of producing
locally heavy rainfall, leading to the potential for some flooding
concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
INZ050-058-059-OHZ042-051>055-060>065-074-191445-
Wayne-Fayette IN-Union IN-Darke-Miami-Champaign-Clark-Madison-
Franklin OH-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Hocking-
1040 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible late this afternoon into tonight
with damaging wind the primary threat. A tornado or two will also be
possible along with large hail. Thunderstorms will be capable of producing
locally heavy rainfall, leading to the potential for some flooding
concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report significant weather conditions today and
tonight.
In the hours before
Local storm report, Jun 18, 10:54 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 AM EDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL FLORENCE 38.78N 84.92W
06/18/2021 E0.88 INCH SWITZERLAND IN BROADCAST MEDIA
&&
MECSpecial weather statement, Jun 18, 10:59 AM EST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1159 AM EDT Fri Jun 18 2021
KYZ094>096-181630-
Pendleton KY-Owen KY-Grant KY-
1159 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT GRANT...SOUTHEASTERN OWEN AND
SOUTHWESTERN PENDLETON COUNTIES UNTIL 1230 PM EDT...
At 1159 AM EDT, radar indicated a strong thunderstorm near
Williamstown, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Williamstown, Falmouth, Dry Ridge, Owenton, Morgan, Corinth,
Stewartsville, Elk Lake, Northcutt, Natlee, Gardnersville, Camp
Northward, New Columbus, Elmer Davis Lake, Goforth, Cherry Grove,
Williamstown Lake, Knoxville, Marcus and Twin Bridges.
This includes I-75 in Kentucky between mile markers 144 and 160.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3848 8494 3878 8450 3865 8427 3842 8469
TIME...MOT...LOC 1559Z 288DEG 25KT 3861 8463
Campbell
Local storm report, Jun 18, 11:01 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND DMG 5 W FINNEYTOWN 39.21N 84.61W
06/18/2021 HAMILTON OH BROADCAST MEDIA
MULTIPLE LARGE BRANCHES DOWN
&&
MECLocal storm report, Jun 18, 11:41 AM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1241 PM EDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 5 SSE BURLINGTON 38.96N 84.68W
06/18/2021 E0.88 INCH BOONE KY BROADCAST MEDIA
&&
MECLocal storm report, Jun 18, 11:48 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 PM EDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL BURLINGTON 39.02N 84.72W
06/18/2021 E1.75 INCH BOONE KY BROADCAST MEDIA
&&
MECSpecial weather statement, Jun 18, 11:52 AM EST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1252 PM EDT Fri Jun 18 2021
KYZ097>100-OHZ079-081-181715-
Robertson KY-Mason KY-Lewis KY-Bracken KY-Adams OH-Brown OH-
1252 PM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT MASON...ROBERTSON...NORTHWESTERN
LEWIS...EASTERN BRACKEN...SOUTHERN BROWN AND SOUTHWESTERN ADAMS
COUNTIES UNTIL 115 PM EDT...
At 1251 PM EDT, radar indicated a strong thunderstorm near Ripley,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Maysville, Washington, West Union, Manchester, Ripley, Aberdeen,
Augusta, Lewisburg, Dover, Higginsport, Germantown, Trinity,
Murphysville, Stonewall, Bradysville, Rectorville, Bentonville, South
Ripley, Chatham and Tuckahoe.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3851 8361 3850 8361 3851 8363 3852 8363
3852 8367 3851 8371 3857 8411 3883 8395
3878 8351 3850 8360
TIME...MOT...LOC 1651Z 284DEG 22KT 3873 8390
HickmanNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 955328, 955331, 955332, 955333, 955336, 955334, 955335, 955337, 955338, 955339, 955340, 955341, 955342, 955343, 955344, 955345, 955348, 955349, 955346, 955347, 955352, 955350, 955353, 955354, 955356, 955357, 955358, 955360, 955366, 955361, 955367, 955329, 955362, 955364, 955330, 962947, 955370, 955375, 955371, 955372, and more.